Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 5, 2016, 4:46 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 5, 2016, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS84 KMOB 052146 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT FRI AUG 5 2016 ALZ056-057-060-052230- BUTLER AL-COVINGTON AL-CONECUH AL- 446 PM CDT FRI AUG 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN CONECUH...NORTHWESTERN COVINGTON AND SOUTHEASTERN BUTLER COUNTIES UNTIL 530 PM CDT... AT 446 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCKENZIE...OR 17 MILES SOUTH OF GREENVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GEORGIANA AND MCKENZIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3145 8656 3146 8678 3167 8676 3166 8653 TIME...MOT...LOC 2146Z 186DEG 2KT 3157 8666 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 5, 3:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
335 PM CDT FRI AUG 5 2016
...Excessive Rainfall Event Possible over the Central Gulf Coast Next
Week...
.NEAR TERM /Now Through Saturday/...Currently over the fa and
surrounding areas, a drier airmass over the fa is allowing
humidities, and cu development to be lower/slower than anticipated
across this afternoon. Have toned back the evening PoPs from previous
package as a result, but with activity beginning to fire, do not feel
it will be wise to eliminate pops for this evening. Am still
anticipating overnight development offshore as a land breeze sets up
overnight. With northerly flow and skies clearing overnight, but an
upper high centered over the Southern Plains still bringing some
subsidence to the area overnight, have leaned on the cooler side of
guidance. Still, temps generally above seasonal expected tonight,
ranging from the low-mid 70s inland to around 80 along the coast.
For Saturday, energy moving around the upper high moves into a
developing upper trough over the FL/GA/SC/NC Atlantic seaboard. Even
with the developing upper trough, the high over the Plains remains
in control, bringing highs in the mid 90s. Even with dewpoints
leaning to that of this afternoon, less than soupy as the previous
few days, heat indices are expected to reach advisory criteria, so
will be issuing a heat advisory for Saturday for this package for the
interior portions of the local area. For pops, have leaned towards
the low end of guidance, with less moisture to work with. At this
point, with general northerly deep layer flow, am having a hard time
seeing the very high precip h20 levels that the models are
advertising for tomorrow. This means activity offshore starting the
day, then shifting inland during the afternoon as cu become tall
enough for shra/tsra development. /16
.SHORT TERM /Saturday night Through Monday night/...A complex weather
pattern begins to evolve this period. The forecast upper air pattern
is characterized by a high level trof from the Carolinas, southward
to the FL Peninsula thru Sun. A broad upper level low is expected to
be in the formative stages over the southeast US into the northeast
Gulf into the day Mon. In the lower levels of the atmosphere and down
to the surface, a large and very broad 850 mb low accompanied by a
surface trof is positioned over the southeast. Deep layer atmospheric
moisture profiles are progged to be very high with pwats ranging from
2.25 to 2.45 inches. These ranges lie between 1 and 2 standard
deviations above the mean. Considering the evolving synoptic scale
pattern with a trof of low pressure at low levels and lowering
heights aloft providing ascent within a deeply moist environment,
the stage is set for above normal daily rain chances. Strong storms
this period will be capable of depositing localized heavy rains,
brief strong wind gusts and enhanced lightning activity. This looks
to be the beginning of a potentially extended rain event heading into
next week. More on this in the long term section.
Before storms initiate and bring substantial cooling with the
passage of their respective outflow boundaries, highs on Sun and Mon
in the lower/mid 90s. Lows will range from the mid 70s inland to the
upper 70s/near 80 at the beaches. /10
.LONG TERM /Tuesday Through Friday/...A nearly stationary and
complex low pressure system, surface and aloft meanders over the
southeast US. Attendant surface trof is forecast to be draped from
the Carolinas southwest thru GA to the southeast LA coast thru the
long term period. A deeply moist, tropical airmass will be in place
with pwats looking to average between 2.25 and 2.5 inches thru the
upcoming week. The National Hurricane Center (NHC) continues to
outlook the northeast Gulf with a low (20% chance of tropical cyclone
formation). Regardless of development, considering that the large
synoptic scale low pressure system will be a slow mover and
interacting with very deep atmospheric profiles, forecasters are
becoming increasing concerned about excessive rains and flooding.
Latest gridded forecasts of event total rains ending on Fri August
12th, suggest that the highest amounts, upwards of 5 to 10 inches of
rain, is possible along and southeast of I-65 and closer to the
coast. Could see areas along the coastal counties seeing rain gauges
filling up to around 15 inches. These amounts will likely result in
flooding problems and rapid response with river stages on the
increase. Stay tuned. /10
&&
.MARINE...A surface ridge stretching west over the central Gulf of
Mexico will shift south, to over the southern Gulf, bringing a more
westerly general flow to area coastal waters for the weekend into
the coming week. A wild card of the coming week is a surface low
developing near the Atlantic Sunday night through Monday, then
shifting west over the fa mid week. This will create an unsettled
pattern for the coming week, with scattered to numerous
thunderstorms and a moderate southwest to south flow through mid
week. At this point NHC is giving this system a 20% of becoming
tropical. Any way one cuts it, the coming week is expected to be
unsettled for area coastal waters. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 95 76 91 / 20 40 30 60
Pensacola 79 93 78 92 / 20 40 30 50
Destin 79 90 80 91 / 20 40 20 50
Evergreen 74 96 74 92 / 20 40 20 60
Waynesboro 74 96 75 92 / 20 40 20 60
Camden 74 96 75 93 / 20 40 20 50
Crestview 74 97 73 92 / 20 40 20 60
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>054.
Heat Advisory from noon to 7 PM CDT Saturday for ALZ051>055-261-
262.
FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076.
Heat Advisory from noon to 7 PM CDT Saturday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 5, 5:44 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 544 AM CDT FRI AUG 5 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 544 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LATE MORNING AND AFTERNOON HEAT INDICES WILL RANGE FROM 103-109 DEGREES TODAY. A HEAT ADVISORY IS IN EFFECT FOR SOME INLAND AREAS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI FROM LATE THIS MORNING THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THIS EVENING. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...AND GUSTY WINDS. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON HEAT INDICES WILL REACH 106-110 DEGREES FOR MUCH OF THE AREA ON SATURDAY...AND A HEAT ADVISORY MAY BECOME NECESSARY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. THE STRONGER STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS...AND PROLIFIC LIGHTNING. A FEW LOCALIZED FLOODING ISSUES ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THERE ARE INCREASING SIGNS THAT A LOW PRESSURE SYSTEM MAY BRING A HEAVY RAIN EVENT AND POTENTIAL FLOODING ISSUES MAINLY TO THE SOUTHERN PORTION OF THE AREA DURING THE MIDDLE OF NEXT WEEK. STAY TUNED FOR LATER UPDATES ON THIS EVOLVING SITUATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-061045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 544 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE DAY AND EARLY THIS EVENING. FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS REDUCING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE CAN BE EXPECTED. WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS REDUCING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE CAN BE EXPECTED. WATERSPOUTS ARE ALSO POSSIBLE.
In the hours before
Special weather statement, Aug 5, 4:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT FRI AUG 5 2016 ALZ056-057-060-052230- BUTLER AL-COVINGTON AL-CONECUH AL- 446 PM CDT FRI AUG 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN CONECUH...NORTHWESTERN COVINGTON AND SOUTHEASTERN BUTLER COUNTIES UNTIL 530 PM CDT... AT 446 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCKENZIE...OR 17 MILES SOUTH OF GREENVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GEORGIANA AND MCKENZIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3145 8656 3146 8678 3167 8676 3166 8653 TIME...MOT...LOC 2146Z 186DEG 2KT 3157 8666
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:51 AM CDT | Heat Advisory | MOB | Choctaw, Clarke, Washington, Wilcox | 16 hr |
| Aug 5, 3:27 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 28 hr |
| Aug 5, 5:20 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| Aug 5, 5:38 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| Aug 5, 5:44 PM CDT | Special Weather Statement | MOB | Wilcox | 31 min |
| Aug 5, 5:47 PM CDT | Special Weather Statement | MOB | Butler | 28 min |
| Aug 5, 6:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Aug 5, 6:53 PM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | MOB | Greene | 47 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.